MAUDE Adverse Event Report: BONEBRIDGE AG LORRAINE; LORRAINE 3.5MM MEDIAL DISTAL HUMERUS PLATE, 6 HOLE

BONEBRIDGE AG LORRAINE; LORRAINE 3.5MM MEDIAL DISTAL HUMERUS PLATE, 6 HOLE
Model Number LORRAINE 3.5MM DISTAL HUM
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The surgeon attributes the complication to the complexity of the four-part fracture and persistent micromovements during the healing process, which resulted in repeated mechanical stress on the fixation.
 
Event or Problem Description
On (b)(6) 2025, dr.(b)(6) reported screw breakage and loosening in a patient treated with lorraine medial and posterolateral distal humerus plates.The issue occurred only on the medial plate.The initial surgery took place on (b)(6) 2025.The patient is a 58-year-old male (180 cm, 80 kg) with no known comorbidities or smoking history.He sustained a complex open ao 13c fracture as part of a polytrauma.Surgical fixation was performed using medial and posterolateral lorraine plates without intraoperative complications.At 6 weeks postoperative, healing was considered to be progressing normally; however, radiographs showed visible fracture lines with no consolidation.At 12 weeks ((b)(6) 2025), one screw on the medial plate was found broken, with loosening of two additional screws medially and one laterally.New bone tissue has formed on the outer surface of the shaft (diaphysis), within the periosteum, and medially in the periarticular region.However, the fracture gaps in the near the joint (intra-articular) and at the end of the bone (metaphyseal region) remained clearly visible, indicating delayed bone union.The surgeon attributed the complication to micromovements at the fracture site due to the complexity of the 4-part fracture and high mechanical stress, despite using multiple screws.The surgeon considers this mechanical overload, combined with the complexity of the fracture, to be a plausible cause of the observed complication.Furthermore, as this was a polytrauma case and the patient had also suffered a pelvic fracture, he was mobilised with crutches 6-8 weeks after the operation.The surgeon stated that this mobilization was permitted in clinical context as at the six-week follow-up, the healing process was considered normal.Hence, mobilisation commenced during a period when bone healing was ongoing but incomplete.Nevertheless, early weight-bearing with crutches, although permitted by the surgeon, may have increased the mechanical load on the construct, contributing to the observed screw breakage and loosening.This permitted weight-bearing is therefore considered an additional plausible factor in explaining the complication, alongside the challenging biomechanical conditions and fracture complexity.Based on the available information, it is concluded that the complication was caused by ongoing micromovements at the fracture site, which subjected the screws to repeated mechanical stress.This resulted in the screws gradually loosening and screw breakage.There is no evidence of device failure as confirmed by the surgeon.The device met its specifications and functioned as intended.Therefore, the complication is attributed to a combination of challenging biomechanical conditions of the fracture and early mobilization with crutches.A device-related failure is excluded.

Brand Name
LORRAINE
Common Device Name
LORRAINE 3.5MM MEDIAL DISTAL HUMERUS PLATE, 6 HOLE
Manufacturer (Section D)
BONEBRIDGE AG
bahnhofstrasse 11
zug, 6300
SZ  6300
Manufacturer (Section G)
BONEBRIDGE AG
bahnhofstrasse 11
zug, 6300
SZ   6300
Manufacturer Contact
salome brütsch
bahnhofstrasse 11
zug, 6300
SZ   6300
MDR Report Key22565402
Report Number3021010222-2025-00003
Device Sequence Number9348104
Product Code HRS
UDI-Device Identifier07640187462067
UDI-Public07640187462067
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K231292
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLORRAINE 3.5MM DISTAL HUM
Device Catalogue NumberB-160100
Device Lot Number400212
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Initial Report FDA Received Date07/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexMale
Patient Weight80 KG